Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Nov 15, 2018, 10:23 AM CST for Butler County, Warren County, Kentucky. It took effect at Nov 16, 2018, 12:55 AM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2018, 10:23 AM CST (16:23 UTC)
- In effect from
- Nov 16, 2018, 12:55 AM CST
- Expired
- Nov 17, 2018, 2:12 PM CST
- In force
- 37 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butler County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) above Woodbury (WDHK2). The gauge peaked at 26.25 ft at Nov 16, 2018, 11:00 PM CST.
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 38 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
042
WGUS43 KLMK 151623
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
1123 AM EST Thu Nov 15 2018
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-161023-
/O.NEW.KLMK.FL.W.0052.181116T0655Z-181118T1708Z/
/WDHK2.1.ER.181116T0655Z.181117T0000Z.181118T1108Z.NO/
1123 AM EST Thu Nov 15 2018
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Green River at Woodbury.
* from late tonight to Sunday afternoon.
* At 11:00 AM Thursday the stage was 19.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Friday and
continue to rise to near 28.3 feet by Friday evening. The river
will fall below flood stage by Sunday morning.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 28.3
feet on Dec 25 2017.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
SSC4 follow-up statements
907
WGUS83 KLMK 160349
FLSLMK
Flood Statement
National Weather Service Louisville KY
1049 PM EST Thu Nov 15 2018
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-161649-
/O.EXT.KLMK.FL.W.0052.181116T0750Z-181118T1600Z/
/WDHK2.1.ER.181116T0750Z.181117T0000Z.181118T1000Z.NO/
1049 PM EST Thu Nov 15 2018
The Flood Warning continues for
the Green River at Woodbury.
* from late tonight to Sunday morning.
* At 10:00 PM Thursday the stage was 23.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Friday and
continue to rise to near 28.2 feet by Friday evening.
* Impact...At 30.0 feet...Several county roads flood near Woodbury.
* Flood History...This crest compares to a previous crest of 28.3
feet on Dec 25 2017.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
MRC438
WGUS83 KLMK 161953
FLSLMK
Flood Statement
National Weather Service Louisville KY
253 PM EST Fri Nov 16 2018
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-171352-
/O.EXT.KLMK.FL.W.0052.000000T0000Z-181117T2200Z/
/WDHK2.1.ER.181116T2220Z.181117T0600Z.181117T1600Z.NO/
253 PM EST Fri Nov 16 2018
The Flood Warning continues for
the Green River at Woodbury.
* until Saturday afternoon.
* At 2:00 PM Friday the stage was 25.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 26.2 feet by after midnight Saturday. The
river will fall below flood stage by Saturday late morning.
* Impact...At 26.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
* Flood History...This crest compares to a previous crest of 26.9
feet on May 1 2014.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
SSC747
WGUS83 KLMK 170153
FLSLMK
Flood Statement
National Weather Service Louisville KY
853 PM EST Fri Nov 16 2018
...The Flood Warning continues for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-171553-
/O.CON.KLMK.FL.W.0052.000000T0000Z-181117T2200Z/
/WDHK2.1.ER.181117T0030Z.181117T0600Z.181117T1600Z.NO/
853 PM EST Fri Nov 16 2018
The Flood Warning continues for
the Green River at Woodbury.
* until Saturday afternoon.
* At 8:00 PM Friday the stage was 26.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 26.2 feet by after midnight Saturday. The river will
fall below flood stage by Saturday late morning.
* Impact...At 26.0 feet...KY 403 at James McKinney Bridge floods.
Water overflows lock wall.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
MRC462
WGUS83 KLMK 172012
FLSLMK
Flood Statement
National Weather Service Louisville KY
312 PM EST Sat Nov 17 2018
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Green River at Woodbury
affecting the following counties in Kentucky...Butler...Warren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these stages take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC031-227-172042-
/O.CAN.KLMK.FL.W.0052.000000T0000Z-181117T2200Z/
/WDHK2.1.ER.181117T0030Z.181117T0615Z.181117T0935Z.NO/
312 PM EST Sat Nov 17 2018
The flood warning is cancelled for
the Green River at Woodbury.
* At 3:00 PM Saturday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 4:35 AM Saturday.
* Forecast...The river will continue to fall to 21.8 feet by Sunday
morning.
* A flood advisory remains in effect through at least this evening due
to high water near Woodbury.
&&
LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
3728 8659 3724 8641
$$
MRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Nov 15, 8:59 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 15, 8:59 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
959 AM EST Thu Nov 15 2018
.Forecast Update...
Issued at 955 AM EST Thu Nov 15 2018
...More wintry weather possible this afternoon and evening...
Precipitation is winding down this morning as the dry slot of the
upper level low pulls into central KY and southern Indiana. Surface
temperatures have also warmed up to just above the freezing mark in
most spots and we're starting to see some of the ice melt off trees
and powerlines. Not hearing of too many issues on elevated surfaces
this morning with the warming temperatures, so plan to let the
winter weather advisory expire at 10am EST/9am CST.
The threat for some more wintry weather this afternoon is
increasing. Many models continue to show the backside of the upper
level low moving into central KY and southern IN after 18z and
saturating the DGZ. Surface temperatures aren't anticipated to rise
much today, and may even start to fall this afternoon below
freezing. Model soundings indicate precipitation may start as rain
this afternoon, but quickly transition to snow as the column cools.
NAM soundings show steep low level lapse rates, indicating we could
have some quick "bursts" of snow embedded within the main band of
precipitation. Snow may transition to freezing drizzle into the
evening hours as saturation is lost again in the DGZ. Will continue
to monitor the incoming 12z data and obs, but the potential for some
wintry weather is increasing.
Issued at 506 AM EST Thu Nov 15 2018
Freezing rain should continue to slowly diminish across the area
early this morning. Obs continue to show a slow rise in temps, and
the widespread precipitation is also diminishing from W to E as the
dry slot becomes more established. So, most of the impactful
freezing rain is winding down across the area. With that said, we
may still have to deal with a lingering wintry mix over much of the
area for a few more hours as temperatures hover around freezing.
Pockets of light snow, light freezing rain, and freezing drizzle
aren't out of the question over the next few hours, although expect
things will mainly be light rain/drizzle by sunrise.
In collaboration with surrounding offices, decided to extend the
Winter Weather Advisory until 10 AM EST later this morning to
account for the lingering wintry precipitation, and to account for
the hazards left over from last night's event. As of now, there are
80,000 customers without power across KY, and more in Indiana.
Numerous downed trees and limbs combined with lingering slick spots
could still make travel hazardous this morning, even though the bulk
of the impactful precipitation is over. Will let day shift decide
when is a good time to let the Advisory go.
Also went ahead and issued the Special Weather Statement for this
afternoon's expected second round of wintry precipitation. See more
info about that in the main Short Term discussion below.
&&
.Short Term...(Today and tonight)
Issued at 250 AM EST Thu Nov 15 2018
...Early Season Winter System Causing Impacts Across The Region...
Impressive early season winter storm is ongoing across the region,
with numerous reports of 0.1" to 0.25" of ice accumulation across
central Kentucky and southern Indiana. These accumulations, combined
with fairly strong and occasionally gusty NE surface winds, is
knocking plenty of limbs down and causing power outages. The latest
KY outage map has 50,000 power outages across the state, mostly
along and west of I-65. Southern Indiana is also seeing plenty of
outages. Seeing a few slick spots and accidents across the area, but
the main impacts appear to be from the falling limbs. Offices to our
north decided to go with an Ice Storm Warning as they are deeper
into the cold air and will have more impacts toward the morning
commute. Given our current report ranges between a tenth and a
quarter of an inch, the rates quickly dropping off, and expected
rising temps over the next couple of hours felt that the Advisory
was still the right product for the remainder of the morning.
Water vapor imagery shows a nice dry slot working into our region
just ahead of the upper low centered over the Missouri Bootheel.
Have been seeing a drop in rates and precipitation coverage from
south to north on radar over the past couple of hours as the deeper
moisture is cut off by the dry slot. In addition, temps are slowly
trying to work their way above freezing with SDF/LEX/FFT/LOU all
going back to plain rain recently. That being said, will likely
still see periods of light freezing rain and drizzle through the pre-
dawn hours where rates briefly pick up. From here forward, the loss
of the deeper moisture and the slowly rising temps will lead to
mainly light drizzle and/or rain as get closer to dawn and into the
late morning hours.
The exception will be up in Dubois and Orange counties where p-type
will likely struggle between freezing rain and freezing drizzle a
bit deeper into the morning. May extend the Winter Weather Advisory
a few more hours to account for light additional accumulations up in
that area. Otherwise, see precipitation winding down in time to let
the Advisory go across the rest of the region around 6 AM EST if
things continue as planned.
The upper low is expected to work eastward across Kentucky through
the day with cloudy skies and temperatures only climbing to the mid
30s. Look for a relative lull in precipitation coverage (will still
call for lingering drizzle and light rain) through the late morning
to around Midday. As we move into the afternoon and evening, we'll
see the potential for a precipitation type to change back over to a
light snow as 4 to 6 hour window of deeper moisture saturated
through the DGZ appears quickly moves through the CWA. Although
temps should be mostly in the 32 to 35 degree range during this
time, we could see a light dusting of snow on grassy and elevated
surfaces, possibly up to a third of an inch in spots. At this time,
have the best swath of snows roughly along and north of the
Cumberland Parkway later this afternoon into the early evening. Any
lingering precipitation in our Bluegrass counties later this evening
will convert back to a light freezing drizzle as deep moisture is
once again lost, and surface temps fall back below freezing. For
now, plan to handle this afternoon and evening's expected wintry
weather with a Special Weather Statement.
We finally begin to clear out toward dawn on Friday, with temps
falling into the upper 20s.
.Long Term...(Friday through Wednesday)
Issued at 230 AM EST Thu Nov 15 2018
Have one enhanced precip chance in the period, Sunday late afternoon
into Monday morning, as an upper level disturbance drops across the
region. Model QPF fields show a few other slight chances for very
small accumulations, as other quicker moving disturbances affect the
region. The only other feature will be continued below normal
temperatures, with perhaps a day getting up to near normal for this
time of year, highs in the mid/upper 50s.
As with the last couple of systems, anything moving in here with
below normal readings will bring a chance for wintry precip. For
now, the Sunday night system looks to be mostly rain, but cannot
rule out a brief transition to light snow on the back side.
&&
.Aviation...(12Z TAF Issuance)
Updated at 640 AM EST Thu Nov 15 2018
The bulk of this early season winter storm is winding down across
the area, however will still have to deal with solid IFR ceilings,
periods of wintry precipitation, and reduced visibilities at least
through later this evening. Widespread freezing rain has ended at
the TAF sites, however temperatures are still near freezing and
thermal profiles continue to support a wintry mix in spots. HNB will
likely see a lot of light snow and -fzdz this morning into the
afternoon. SDF will see mostly -dz this morning, and then a chance
of light snow this afternoon into the early evening. LEX will see
mostly -ra/-dz this morning, with a better chance of light snow late
afternoon into early evening. BWG will see mostly -ra/-dz.
Of bigger concern will be the low ceilings settling over the TAF
sites now and lasting through much of this TAF cycle. Look for solid
IFR, with periods where ceilings will dip near minimums.
Visibilities will also be reduced at times, but mostly in the MVFR
range. Periods of IFR vis will be possible in heavier drizzle, or in
the afternoon evening snow.
A sharp return to VFR should occur late tonight. Surface winds will
be variable this morning, but taking on a steady (if not gusty
around 20 mph at times) SW component around 10-15 mph.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 10 AM EST /9 AM CST/ this morning
for INZ076>079-083-084-089>092.
KY...Winter Weather Advisory until 10 AM EST /9 AM CST/ this morning
for KYZ023>043-045>049-053>057-061>067-070-071.
&&
Update...DM
Short Term...BJS
Long Term...RJS
Aviation...BJSHazardous weather outlook, Nov 15, 9:03 AM CST, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1003 AM EST Thu Nov 15 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161515- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1003 AM EST Thu Nov 15 2018 /903 AM CST Thu Nov 15 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Another round of light snow and lingering freezing drizzle is possible this afternoon into the evening hours. Some light accumulations of snow may be possible, mainly on grassy and elevated surfaces. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report precipitation type and accumulations to the National Weather Service in Louisville this morning. DM
In the hours before
Local storm report, Nov 15, 5:42 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 AM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FREEZING RAIN ENGLISH 38.33N 86.46W
11/15/2018 U0.00 INCH CRAWFORD IN UTILITY COMPANY
3000 CUSTOMERS WITHOUT POWER.
&&
RJSLocal storm report, Nov 15, 6:31 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 AM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FREEZING RAIN 1 SW PEWEE VALLEY 38.30N 85.51W
11/15/2018 E0.20 INCH JEFFERSON KY NWS EMPLOYEE
3/16 INCH ICE ACCUM ON BRANCHES NEAR
INTERSECTION OF WESTPORT AND LAGRANGE ROADS.
&&
RASLocal storm report, Nov 15, 6:53 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 AM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FREEZING RAIN 1 S PILOT KNOB 38.27N 86.35W
11/15/2018 E0.25 INCH CRAWFORD IN TRAINED SPOTTER
MULTIPLE TREES DOWN AND POWER OUTAGES IN THE
AREA.
&&
RASLocal storm report, Nov 15, 7:06 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 AM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM FREEZING RAIN 1 W ELK CREEK 38.09N 85.39W
11/15/2018 E0.20 INCH SPENCER KY NWS EMPLOYEE
3/16 INCH ICE ACCUMULATION ON BRANCHES, NONE
ON PAVEMENT.
0802 AM FREEZING RAIN 2 N GEORGETOWN 38.23N 84.55W
11/15/2018 E0.10 INCH SCOTT KY TRAINED SPOTTER
ICE ACCUMULATION ON BRANCHES.
&&Local storm report, Nov 15, 7:30 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 AM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FREEZING RAIN 1 SSW PEWEE VALLEY 38.30N 85.50W
11/15/2018 U0.00 INCH JEFFERSON KY NWS EMPLOYEE
ONE LANE OF REAMERS ROAD BLOCKED BY MULTIPLE
DOWNED LARGE BRANCHES.
&&
RASLocal storm report, Nov 15, 8:09 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 AM EST THU NOV 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM FREEZING RAIN 2 S VINE GROVE 37.79N 85.98W
11/15/2018 E0.25 INCH HARDIN KY NWS EMPLOYEE
MANY TREE BRANCHES DOWN.
&&
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:24 AM CST | River Flood Advisory | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Nov 15, 1:11 PM CST | Winter Weather Advisory | LMK | Anderson, Bourbon, Boyle, Breckinridge, Bullitt, Butler and 32 more | 7 hr |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.